IMR Press / RCM / Volume 22 / Issue 1 / DOI: 10.31083/j.rcm.2021.01.267
Open Access Case Report
Case report of amiodarone-associated allergic pneumonitis amidst the COVID-19 pandemic
Show Less
1 Department of Cardiology, Epworth Healthcare, Melbourne, 3121 Victoria, Australia
2 Department of Respiratory Medicine, Epworth Healthcare, Melbourne, 3121 Victoria, Australia
Rev. Cardiovasc. Med. 2021, 22(1), 181–184; https://doi.org/10.31083/j.rcm.2021.01.267
Submitted: 29 November 2020 | Revised: 28 December 2020 | Accepted: 29 December 2020 | Published: 30 March 2021
Abstract

Amiodarone is a common antiarrhythmic drug that is utilised in clinical practice and is associated with pulmonary toxicity. The most common form of pulmonary complication is interstitial pneumonitis which is treated with discontinuation of amiodarone and initiation of corticosteroids. Amiodarone-induced pulmonary eosinophilia is a rare complication of amiodarone therapy, with blood and pulmonary eosinophilia the predominant features. During the COVID-19 era, the incidence of delay in treatment of pulmonary pathology is also delayed due to the effort of excluding COVID-19 infection. Here we report a case of a 64-year-old man who developed eosinophilic pneumonia after initiation of amiodarone therapy, and the investigations required to exclude other forms of pulmonary toxicity. We also reviewed the effect of COVID-19 testing in the management of patients presenting with respiratory distress.

Keywords
Amiodarone
Pulmonary eosinophilia
COVID-19
Amiodarone-induced pulmonary toxicity
Corticosteroids
Figures
Fig. 1.
Share
Back to top